I've read a large number of posts regarding ativan withdrawal symptoms, and most of them are cases where people have been taking the drug for longer than two months.
I'm very sensitive to any drug, and have only been taking ativan .5 to 1mg as needed. Usually this equates to taking it every few days, however i've taken it for four consecutive nights up until last night (didn't take it last night). Today i'm feeling nervous and anxious which is uncommon for me during the day. Is it possible that i'm experiencing some mild withdrawal symptoms after such a short time?
Ativan, like all benzodiazepines, alters the sleep by reducing the amounts of restorative Rapid Eye Movement (REM) sleep and increasing the non-restorative sleep patterns. This can result in daytime drowsiness and poor cognitive function. ATIVAN also depresses the tone of respiratory muscles, leading to sleep apnea.
Coming of benzodiazepines like Ativan can cause severe withdrawal symptoms to can occur, even from standard doses after short-term use. People who are taking Ativan should discontinue through a process of tapering the dose.
Discontinuing long term Ativan use may be more realistically achieved by switching to Diazepam for the withdrawal process. The dose reductions are felt less acutely as Diazepam has a longer half-life (half-life of a drug is that time required for the body to eliminate half of the amount present in the body at any given point in time) than Ativan, therefore minimizing the breakthrough anxiety during the withdrawal process.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.